Texas, 2007Flash Flooding in Texas, July 1, 2007
July 1, 2007 · NWS EWX · 2 events in 2 counties and zones
Thunderstorms associated with a persistent upper level low produced heavy rain and flooding in the western Hill Country on the evening of July 1.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms associated with a persistent upper level low produced heavy rain and flooding in the western Hill Country on the evening of July 1.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jul 1, 5:32 PM CST, 58 minutes earlier.
Area forecast discussion, Jul 1, 5:32 PM CST, 58 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
632 PM CDT SUN JUL 1 2007
.AVIATION...
MIXED BAG OF PREVAILING VFR AND MVFR CIGS WITH SCATTERED SHOWERS
AND THUNDERSTORMS DEVELOPING WEST TOWARD THE RIO GRANDE THIS
EVENING. MVFR CIGS EXPECTED TO DEVELOP SHORTLY AFTER MIDNIGHT AT
I-35 TERMINALS...THEN AT KDRT EARLY MONDAY MORNING. ANOTHER ROUND
OF THUNDERSTORMS IS FORECAST FOR MONDAY AFTERNOON...MOST NUMEROUS
ALONG AND EAST OF I-35. CIGS AND VSBYS MAY GO IFR AT I-35 TAF
SITES MONDAY AFTERNOON IN HEAVY RAIN. A LIGHT SSE LOW LEVEL FLOW
TO CONTINUE THROUGH THE TAF PERIOD.
&&
.PREV DISCUSSION... /ISSUED 256 PM CDT SUN JUL 1 2007/
DISCUSSION...
THE BIG CONCERN THIS FORECAST PERIOD IS ANOTHER FLASH FLOOD
SCENARIO SETTING UP. THE UPPER LOW IS PROGGED TO DRIFT SOUTHWEST
BACK ACROSS THE HILL COUNTRY AND SOUTH CENTRAL TEXAS TUESDAY AND
WEDNESDAY. WITH A TROPICAL AIRMASS IN PLACE, THE LOW WILL PRODUCE
PERSISTENT RAINS TUESDAY NIGHT THROUGH WEDNESDAY MORNING. RAINFALL
AMOUNTS AROUND THE UPPER LOW COULD EASILY REACH 4 INCHES TUESDAY NIGHT.
CURRENT THINKING IS THIS AMOUNTS IS PROBABLY WEST OF A LINE FROM
AUSTIN TO SAN ANTONIO, BUT COULD CHANGE AS SUBSEQUENT MODEL RUNS
WILL BETTER PINPOINT THE FINAL TRACK OF THE UPPER LOW.
UNTIL THIS HAPPENS, AND EVEN AFTER IT HAPPENS, A MID AND UPPER
LEVEL TROF AXIS WILL RESIDE OVER SOUTH CENTRAL TEXAS THROUGH
FRIDAY. THE AXIS STARTS OUT ORIENTED NORTHEAST-SOUTHWEST, SLICING
THE HILL COUNTRY AND SOUTH CENTRAL TEXAS IN HALF. THEN AS THE LOW
CENTER SLIDES SOUTHWEST OUT OF OKLAHOMA TO THE RIO GRANDE, THE
UPPER HIGH NOSES EAST ACROSS THE CENTRAL U.S., CAUSING THE TROF
AXIS TO BECOME EAST-WEST ORIENTED BY FRIDAY. DAY TO DAY RAIN
COVERAGE WILL BE GREATER EAST AND SOUTH OF THIS AXIS.
MAX TEMPERATURES WILL BE RAIN AND SOIL MOISTURE DEPENDENT THROUGH
FRIDAY. AFTERWARD, THE AFTERNOON SHOWERS WILL BE MORE ISOLATED,
ALLOWING TEMPS TO RISE BACK TO SEASONAL NORMALS AS THE SOIL SLOWLY
LOSES MOISTURE.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 74 88 73 87 74 / 50 70 40 60 40
AUSTIN BERGSTROM INTL AIRPORT 72 89 72 87 73 / 50 70 40 60 50
DEL RIO INTL AIRPORT 74 90 75 92 75 / 30 20 30 50 60
SAN ANTONIO INTL AIRPORT 73 88 74 88 73 / 50 60 50 50 50
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
18/11/WR
Hazardous weather outlook, Jul 1, 12:06 PM CST, 6 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
106 PM CDT SUN JUL 1 2007
TXZ171>173-183>194-202>209-217>225-228-021815-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
106 PM CDT SUN JUL 1 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY
RAINFALL THIS AFTERNOON AND EVENING. SOME LOCALIZED FLOODING IS
POSSIBLE IN THE HEAVIER THUNDERSTORMS. THE BEST CHANCE FOR RAIN AND
THUNDERSTORMS WILL BE IN THE EASTERN COUNTIES. ALSO..THUNDERSTORMS
WILL CONTAIN FREQUENT LIGHTNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THE CHANCE FOR SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY
RAINFALL WILL CONTINUE THROUGH WEDNESDAY. THIS MEANS THE THREAT
FOR FLASH FLOODING CONTINUES ALSO.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TUESDAY AND WEDNESDAY AS EXCESSIVE
RAINFALL DEVELOPS.
Flash Flood, Kerr
- When
- July 1, 6:30 PM CST to 9:00 PM CST
- Where
- Kerr County, 10 mi SW of Hunt to 25 mi SW of Hunt
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.968, -99.448
Thunderstorms produced between 2 and 3 inches of rain over western Kerr and northern Real Counties, causing flash flooding west of Hunt. FM187 was closed for several hours in the evening.
Flash Flood, Real
- When
- July 1, 6:30 PM CST to 8:30 PM CST
- Where
- Real County, Leakey to 10 mi N of Leakey
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.730, -99.750
Thunderstorms produced between 2 and 3 inches of rain over western Kerr and northern Real Counties, with up to 4 just north of Leakey. FM336 and FM337 were closed due to flash flooding.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Utah, July 1 to 12, 20073 deaths · $200,000 · 1 event
- Flash Flooding and Flooding in Kansas, July 1 to 4, 20071 death · $149 million · 21 events
- Flooding in Kansas, July 1 to 3, 20071 death · $1.1 million · 5 events
- Flooding in Missouri, July 1 to 7, 2007$500 million · 5 events
- Hail and Damaging Winds in Florida, July 1, 20071 death · 1 injured · $15,000 · 1 in hail · 8 events
- Flooding in Kansas, July 1 to 8, 2007$26 million · 3 events
- Rip Current in North Carolina, July 1, 20071 death · 1 event
- Flood in Oklahoma, July 1 to 9, 2007$20 million · 1 event
- Drought in Mississippi, July 1 to 4, 2007$2.6 million · 42 events
- Flash Flooding and Flooding in Texas, July 1 to 3, 20073 injured · $930,000 · 21 events
- Hail and Damaging Winds in Georgia, July 1, 2007$995,000 · 1.75 in hail · 27 events
- Drought in California, July 1 to 31, 2007$2.0 million · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 49319, 49320.